Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 4, 2018, 2:39 AM EDT for 13 counties in Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2018, 2:39 AM EDT (06:39 UTC)
- Expired
- Apr 4, 2018, 3:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Clayton County, GA, Coweta County, GA, Dawson County, GA, DeKalb County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Hall County, GA, Heard County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:12 AM EDT | TSTM WND DMG | 1 S Tyrone, GA | A TREE WAS REPORTED DOWN ON WINFAIR DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
963
WWUS82 KFFC 040639
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
239 AM EDT WED APR 4 2018
GAZ006-008-009-014>016-022-023-032>035-042>045-052>055-066-040715-
De Kalb GA-Dawson GA-Fayette GA-Coweta GA-Carroll GA-Forsyth GA-
Gwinnett GA-Troup GA-Heard GA-White GA-Lumpkin GA-South Fulton GA-
Hall GA-North Fulton GA-Union GA-Towns GA-Douglas GA-Barrow GA-
Cobb GA-Clayton GA-Fannin GA-
239 AM EDT WED APR 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...EASTERN DAWSON...
NORTHWESTERN FAYETTE...WESTERN COWETA...SOUTHEASTERN CARROLL...
FORSYTH...GWINNETT...NORTHWESTERN TROUP...HEARD...WHITE...LUMPKIN...
SOUTH FULTON...HALL...NORTH FULTON...UNION...TOWNS...DOUGLAS...
NORTHWESTERN BARROW...SOUTHEASTERN COBB...NORTHWESTERN CLAYTON AND
EASTERN FANNIN COUNTIES UNTIL 315 AM EDT...
At 239 AM EDT...a line of strong thunderstorms was along a line
extending from near Nottely Dam to Silver City to Vinings to near
Frolona...and moving east at 50 mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Atlanta, Gainesville, Newnan, Douglasville, Lawrenceville, Decatur,
Cumming, Dahlonega, Cleveland, Dawsonville, Franklin, Hiawassee,
Blairsville, Sandy Springs, Roswell, Johns Creek, Alpharetta, Smyrna,
Dunwoody and Peachtree City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3430 8368 3413 8382 3411 8380 3380 8399
3309 8518 3319 8525 3335 8528 3384 8451
3419 8429 3419 8426 3433 8420 3499 8420
3499 8370
TIME...MOT...LOC 0639Z 275DEG 42KT 3495 8414 3433 8414 3384 8446 3333
8527
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 1:48 AM EDT, 51 minutes earlier.
Area forecast discussion, Apr 4, 1:48 AM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 148 AM EDT Wed Apr 4 2018 .PREV DISCUSSION... /Issued 1117 PM EDT Tue Apr 3 2018/ UPDATE... Severe thunderstorm watch issued for nw GA until 300 pm. Not sure if the storms will hold together to be severe but it's too close a call. BDL PREV DISCUSSION... /Issued 840 PM EDT Tue Apr 3 2018/ UPDATE... There is really no change to the forecast. Continuing to watch the potential for showers and thunderstorms to move into nw GA close to midnight or maybe slightly late, and move across the area through midday Wednesday. Still a marginal to a slight risk for severe storms favoring portions of n and w GA. BDL PREV DISCUSSION... /Issued 700 PM EDT Tue Apr 3 2018/ SHORT TERM /Tonight through Wednesday Night/... Main focus for period initially is the strong to isolated severe storm potential tonight into tomorrow morning with an amplifying trough/strengthening jet dynamics from the west and a rather robust attendant cold front. Some hi-res guidance has had indications that some convection could become more outflow-driven with a quicker propagation to the south and west early in the morning, which could limit coverage of showers/storms farther NE. Have not bought in on this since has been more consensus on overall scattered development oriented more along the frontal forcing. Shear environment is impressive and enough low level helicity to continue an isolated tornado potential. Still thinking greatest threat would be damaging winds. Could attain CAPE values upwards of 1000 J/kg given the most unstable parcel, otherwise looks to be in 400-600 range. System should have some gradual weakening by sunrise tomorrow as the pops become more confined to central GA (lingering isolated storm threat, though more general in nature for into midday before all has exited SE). Otherwise expect a blustery day with clearing skies due to enhanced gradient winds with strong CAA. Will need to watch wind mags flirting with advisory levels (especially in the northern higher elevations) with future updates if confidence or values increase any. Wednesday night should have most areas in the mid to upper 30s and for now it looks reasonable for the far NE mtns to hit the freezing mark. Have therefore issued a Freeze Watch accordingly into Thursday AM. Frost is possible but for now seems too uncertain to include mention given some lingering winds. Something else to watch nonetheless. Baker LONG TERM /Thursday through Tuesday/... Long term forecast largely on track. After an initial dry start, expect two main weather systems to mark the extended period - one Friday afternoon through Saturday, and another early Monday through Tuesday. Minor adjustments have been made to refresh pops and wx with the latest model trends. More significant revisions have been made to the temperatures and dewpoints, particularly for the Friday through Monday period, with the latest model guidance a little slower in bringing the dry air mass into the region through the weekend. Previous forecast discussion follows... 31 LONG TERM /Wednesday Night through Monday/... The long term begins in between systems. The next in a series of short waves and associated fronts will move into the CWA Friday. With a near zonal flow the front will stall across Georgia, most likely across central and south Georgia. Weak waves will move along this front through the end of the long term. This will keep chances of showers/tstorms over the CWA beginning Friday and continuing into early next week. Models are in good agreement with the first wave Friday and Saturday and have gone with likely to categorical pops. Models differ somewhat on the next short wave but they do agree on moving it across the CWA Sunday night and into Monday night. 17 && .AVIATION... 06Z Update... A line of showers and embedded strong thunderstorms will pass thru the TAF sites tonight and Wed morning...carrying with it a threat for strong winds heavy rain and hail. Convection should pass thru ATL TAF sites first between 06z-09z and similarly for AHN and shortly thereafter for CSG and eventually MCN. Cigs will likely drop down to at least MVFR as the line passes...tho IFR will be possible too. After the line moves south of the TAF sites...gradual clearing is expected through the day with SKC conditions by late afternoon. SW winds will gust near 20kts ahead of the line before shifting NW and gusting between 25-30kts thru most of the day. //ATL Confidence...06Z Update... Medium on ceiling trends through the morning. High on all other forecast elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 64 36 65 43 / 60 0 0 5 Atlanta 61 38 65 47 / 50 0 0 5 Blairsville 51 30 61 40 / 40 0 0 10 Cartersville 58 34 65 46 / 40 0 0 10 Columbus 67 40 70 48 / 70 0 0 5 Gainesville 58 37 62 44 / 50 0 0 5 Macon 66 38 68 44 / 60 0 0 5 Rome 58 35 65 46 / 30 0 0 10 Peachtree City 63 35 67 44 / 60 0 0 5 Vidalia 72 43 69 47 / 60 5 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 3 AM EDT early this morning for the following zones: Bartow...Catoosa...Chattooga...Dade... Floyd...Gordon...Haralson...Murray...Polk...Walker...Whitfield. Freeze Watch from late tonight through Thursday morning for the following zones: Dawson...Fannin...Gilmer...Lumpkin...Towns... Union...White. && SHORT TERM...BDL LONG TERM....22 AVIATION...Kovacik
Hazardous weather outlook, Apr 3, 9:16 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 916 PM EDT Tue Apr 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 916 PM EDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Strong to severe storms are possible across north and west central Georgia tonight. A strong cold front will move out of the Mississippi Valley and into north and central Georgia late tonight. A line of showers and thunderstorms will move into northwest Georgia around midnight, and move through north and into central Georgia by sunrise. A few of these storms could be strong to severe with damaging winds, although an isolated tornado is also possible. The main area of concern is generally north of a line from LaGrange to Athens, and between the hours of midnight and 6 AM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The cold front will continue moving across central Georgia Wednesday and this will keep a chance of thunderstorms across central Georgia. A few of these storms could be strong with gusty winds. Freezing temperatures are possible across the northeast mountains late Wednesday night and Thursday morning. A Freeze Watch has been issued for 4 AM to 9 AM Thursday for northeast Georgia. A strong storm system will move into north and central Georgia Monday bringing scattered to widespread showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Apr 4, 1:26 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 AM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 3 SE COLE CITY 34.95N 85.53W
04/04/2018 DADE GA EMERGENCY MNGR
MULTIPLE TREES DOWN IN THE NEW HOME AREA.
&&
EVENT NUMBER FFC1800071
NLISTLocal storm report, Apr 4, 1:32 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 AM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM TSTM WND DMG LAFAYETTE 34.71N 85.28W
04/04/2018 WALKER GA 911 CALL CENTER
A TREE DOWN AND MULTIPLE POWER LINES DOWN IN LAFAYETTE.
&&
EVENT NUMBER FFC1800072
NLISTLocal storm report, Apr 4, 1:56 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 AM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 3 ESE DALTON 34.75N 84.93W
04/04/2018 WHITFIELD GA 911 CALL CENTER
ONE TREE DOWN ALONG KINNETT DRIVE.
&&
EVENT NUMBER FFC1800073
NLISTSpecial weather statement, Apr 4, 1:56 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
156 AM EDT WED APR 4 2018
GAZ005>007-012>015-020>022-030>033-041>044-052-040645-
Dawson GA-Carroll GA-Forsyth GA-Heard GA-Murray GA-Paulding GA-
Lumpkin GA-South Fulton GA-Gilmer GA-Polk GA-North Fulton GA-
Douglas GA-Cobb GA-Cherokee GA-Gordon GA-Haralson GA-Bartow GA-
Pickens GA-Fannin GA-
156 AM EDT WED APR 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...CARROLL...NORTHWESTERN
FORSYTH...NORTHWESTERN HEARD...EASTERN MURRAY...PAULDING...WESTERN
LUMPKIN...SOUTH FULTON...GILMER...EASTERN POLK...NORTH FULTON...
DOUGLAS...COBB...CHEROKEE...EASTERN GORDON...HARALSON...BARTOW...
PICKENS AND FANNIN COUNTIES UNTIL 245 AM EDT...
At 156 AM EDT...a line of strong thunderstorms was along a line
extending from Tennga to Ranger to Braswell to Hollis Crossroads...
and moving east at 45 mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Carrollton, Canton, Cartersville,
Dallas, Jasper, Ellijay, Blue Ridge, Buchanan, Sandy Springs,
Roswell, Alpharetta, Smyrna, Dunwoody, Milton, Kennesaw, Woodstock
and Acworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3499 8417 3433 8415 3381 8441 3344 8496
3346 8498 3341 8501 3327 8521 3330 8527
3375 8534 3399 8505 3447 8475 3499 8474
TIME...MOT...LOC 0556Z 286DEG 40KT 3498 8471 3449 8472 3397 8497 3351
8562
WIND...50MPHLocal storm report, Apr 4, 2:12 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 AM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG ROME 34.26N 85.19W
04/04/2018 FLOYD GA EMERGENCY MNGR
2 TREES DOWN IN ROME. ONE ALONG VAUGHN ROAD AND ANOTHER
ALONG BLACKS BLUFF ROAD.
&&
EVENT NUMBER FFC1800074
NLISTSpecial weather statement, Apr 4, 2:39 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 AM EDT WED APR 4 2018
GAZ006-008-009-014>016-022-023-032>035-042>045-052>055-066-040715-
De Kalb GA-Dawson GA-Fayette GA-Coweta GA-Carroll GA-Forsyth GA-
Gwinnett GA-Troup GA-Heard GA-White GA-Lumpkin GA-South Fulton GA-
Hall GA-North Fulton GA-Union GA-Towns GA-Douglas GA-Barrow GA-
Cobb GA-Clayton GA-Fannin GA-
239 AM EDT WED APR 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...EASTERN DAWSON...
NORTHWESTERN FAYETTE...WESTERN COWETA...SOUTHEASTERN CARROLL...
FORSYTH...GWINNETT...NORTHWESTERN TROUP...HEARD...WHITE...LUMPKIN...
SOUTH FULTON...HALL...NORTH FULTON...UNION...TOWNS...DOUGLAS...
NORTHWESTERN BARROW...SOUTHEASTERN COBB...NORTHWESTERN CLAYTON AND
EASTERN FANNIN COUNTIES UNTIL 315 AM EDT...
At 239 AM EDT...a line of strong thunderstorms was along a line
extending from near Nottely Dam to Silver City to Vinings to near
Frolona...and moving east at 50 mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Atlanta, Gainesville, Newnan, Douglasville, Lawrenceville, Decatur,
Cumming, Dahlonega, Cleveland, Dawsonville, Franklin, Hiawassee,
Blairsville, Sandy Springs, Roswell, Johns Creek, Alpharetta, Smyrna,
Dunwoody and Peachtree City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3430 8368 3413 8382 3411 8380 3380 8399
3309 8518 3319 8525 3335 8528 3384 8451
3419 8429 3419 8426 3433 8420 3499 8420
3499 8370
TIME...MOT...LOC 0639Z 275DEG 42KT 3495 8414 3433 8414 3384 8446 3333
8527
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 12:31 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 44 min |
| Apr 4, 1:11 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Fannin, Floyd, Gordon, Murray and 2 more | 49 min |
| Apr 4, 1:21 AM EDT | Special Weather Statement | FFC | Bartow, Floyd, Haralson, Paulding, Polk | 39 min |
| Apr 4, 1:56 AM EDT | Special Weather Statement | FFC | Bartow, Carroll, Cherokee, Cobb, Dawson, Douglas and 7 more | 49 min |
| Apr 4, 3:05 AM EDT | Special Weather Statement | FFC | Towns, White | 10 min |
| Apr 4, 3:10 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Clayton, Coweta, DeKalb, Fayette and 6 more | 35 min |
| Apr 4, 3:40 AM EDT | Freeze Warning | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more | 29 hr |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.